Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zoloft and anti virals
Apr 18, 2004

Hi, I have been taking Zoloft for several years which has worked very well for me. I have recently commenced anti viral treatment and the most noticable side effect has been on my mental state! To summarize,I am feeling and behaving like I did prior to Zoloft. I am taking Ziagen, Viramune & Videx. The Zoloft is 50mg per day. Do any of these meds. effect how Zoloft works? Is there any suggested ways to reduce the effects?

Response from Dr. Horwath

Zoloft has very little in the way of metabolic interaction with antiretrovirals. For this reason, drug-drug interactions involving Zoloft and antiretrovirals are extremely unlikely. Also, these antiretrovirals (Viramune, Ziagen & Videx) are unlikely to cause a depressive reaction as a side effect. This is in contrast to some other drugs, like Sustiva, which are commonly associated with side effects, such as depression, nightmares, confusion, hallucinations, and mood lability.

However, this dose of Zoloft (50 mg/day) is quite low. It may well be that your symptoms returned because the dose is too low to maintain remission of the depression. If you have not had any problematic side effects with the Zoloft, I would recommend discussing a dosage increase with your doctor. Commonly prescribed maintenance doses of Zoloft for recurrent depression are in the 100-200 mg/day range.



Previous
is this safe ? restoril, klonipin & ambien?
Next
Tensed because of rashes, sore mouth and lack of support here .... help please ....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement